Annales Henri Poincaré

, Volume 13, Issue 4, pp 857–868 | Cite as

Optimal Stability and Instability for Near-Linear Hamiltonians



In this paper, we will prove a very general result of stability for perturbations of linear integrable Hamiltonian systems, and we will construct an example of instability showing that both our result and our example are optimal. Moreover, in the same spirit as the notion of KAM stable integrable Hamiltonians, we will introduce a notion of effectively stable integrable Hamiltonians, conjecture a characterization of these Hamiltonians and show that our result proves this conjecture in the linear case.


  1. 1.
    Bounemoura A.: Generic super-exponential stability of invariant tori in Hamiltonian systems. Ergod. Theory Dyn. Syst. 31(5), 1287–1303 (2011)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Bounemoura A.: Nekhoroshev theory for finitely differentiable quasi-convex Hamiltonians. J. Differ. Equ. 249(11), 2905–2920 (2010)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Bounemoura, A.: Stabilité et instabilité des systèmes hamiltoniens presque-intégrables. Ph.D. thesis, Université Paris Sud, Orsay, 2010Google Scholar
  4. 4.
    Delshams A., Gutiérrez P.: Effective stability and KAM theory. J. Differ. Equ. 128(2), 415–490 (1996)MATHCrossRefGoogle Scholar
  5. 5.
    Fassò F.: Lie series method for vector fields and Hamiltonian perturbation theory. Z. Angew. Math. Phys 41(6), 843–864 (1990) (English)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Fayad B., Krikorian R.: Herman’s last geometric theorem. Ann. Sci. Ec. Norm. Sup. 4(2), 193–219 (2009)MathSciNetGoogle Scholar
  7. 7.
    Herman, M.: Some Open Problems In Dynamical Systems, vol. II, pp. 797–808. ICM, Berlin (1998) (Doc. Math. J. DMV, Extra Vol)Google Scholar
  8. 8.
    Kolmogorov A.N.: On the preservation of conditionally periodic motions for a small change in Hamilton’s function. Dokl. Akad. Nauk. SSSR 98, 527–530 (1954)MathSciNetMATHGoogle Scholar
  9. 9.
    Lochak P., Neishtadt A.I.: Estimates of stability time for nearly integrable systems with a quasiconvex Hamiltonian. Chaos 2(4), 495–499 (1992)MathSciNetADSMATHCrossRefGoogle Scholar
  10. 10.
    Lochak P.: Canonical perturbation theory via simultaneous approximation. Russ. Math. Surv. 47(6), 57–133 (1992)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Morbidelli A., Giorgilli A.: Superexponential stability of KAM tori. J. Stat. Phys. 78, 1607–1617 (1995)MathSciNetADSMATHCrossRefGoogle Scholar
  12. 12.
    Moser J.: On the elimination of the irrationality condition and Birkhoff’s concept of complete stability. Bol. Soc. Mat. Mex. 5(2), 167–175 (1960)MATHGoogle Scholar
  13. 13.
    Marco J.-P., Sauzin D.: Stability and instability for Gevrey quasi-convex near-integrable Hamiltonian systems. Publ. Math. Inst. Hautes Études Sci. 96, 199–275 (2002)MathSciNetMATHGoogle Scholar
  14. 14.
    Nekhoroshev N.N.: An exponential estimate of the time of stability of nearly integrable Hamiltonian systems. Russ. Math. Surv. 32(6), 1–65 (1977)MATHCrossRefGoogle Scholar
  15. 15.
    Nekhoroshev N.N.: An exponential estimate of the time of stability of nearly integrable Hamiltonian systems II. Trudy Sem. Petrovs 5, 5–50 (1979)MathSciNetMATHGoogle Scholar
  16. 16.
    Niederman L.: Nonlinear stability around an elliptic equilibrium point in a Hamiltonian system. Nonlinearity 11(6), 1465–1479 (1998)MathSciNetADSMATHCrossRefGoogle Scholar
  17. 17.
    Niederman L.: Hamiltonian stability and subanalytic geometry. Ann. Inst. Fourier 56(3), 795–813 (2006)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Pöschel J.: Nekhoroshev estimates for quasi-convex Hamiltonian systems. Math. Z 213, 187–216 (1993)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Pöschel J.: On Nekhoroshev’s estimate at an elliptic equilibrium. Int. Math. Res. Not. 4, 203–215 (1999)CrossRefGoogle Scholar
  20. 20.
    Rüssmann H.: Stability of elliptic fixed points of analytic area-preserving mappings under the bruno condition. Erg. Th. Dyn. Syst. 22(5), 1551–1573 (2002)MATHCrossRefGoogle Scholar
  21. 21.
    Sevryuk M.B.: The classical KAM theory at the dawn of the twenty-first century. Mosc. Math. J. 3(3), 1113–1144 (2003)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.IMPARio de JaneiroBrazil

Personalised recommendations